Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/living-healthy/f/mens-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Brown Semen
    avatar
    SteveMST posted:
    I am a cancer patient who had surgery last June to remove my esophagus. When I returned home I resumed Chemotherapy. One of the side effects apparently is to lower your sex drive, so I haven't had sex in several months. Today I had sex and my semen was dark brown. Could this be another side effect of the chemo? Or could it be caused by not having had an ejaculation in several months? I had sex before while on chemo with this happening. What should I do?
     
    avatar
    counterso responded:
    Brown semen is evidence of blood in your semen, but not fresh blood, it has dried and oxidized. There are many reasons why this could happen, but it's expected that the discoloration will disappear after you ejaculate a couple of times. If you see red in your semen, you should report it to a urologist and be checked out. Any blood in your semen is scary, but the reasons are not always sinister, and often it is very temporary. Either way, it's a literal red flag indicating you should be checked by a urologist.
     
    avatar
    SteveMST replied to counterso's response:
    Thank you for your insight. I will see my doctor and have him recommend a urologist as soon as possible. However, I am still left wondering if it could be a side effect of my chemotherapy.
     
    avatar
    counterso replied to SteveMST's response:
    Indirectly perhaps. Not directly.


    Spotlight: Member Stories

    Diagnosed with BXO (balanitis xerotica obliterans) in May 2011. I had a very sever case and had 4 surgeries and was in the hospital for 4 weeks.

    Helpful Tips

    check out a compound pharmacy for your testosterone replacement.
    Whether you're needing a 5mg or 0.5mg daily dose, you will probably save a lot of money by using a local coumpounding pharmacy. Compare ... More
    Was this Helpful?
    4 of 7 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.